×

zbMATH — the first resource for mathematics

On foliations with nef anti-canonical bundle. (English) Zbl 1388.14056
Let \(X\) be a complex projective manifold, and let \(\mathcal F \subset T_X\) be a foliation, i.e. an integrable saturated subsheaf. In analogy to the classification of projective manifolds via the MMP, one expects that the anticanonical divisor \(-K_{\mathcal F} = \det(\mathcal F)\) of the foliation encodes an important part of its geometry. For Fano foliations, i.e. the case when \(-K_{\mathcal F}\) is ample, this has been studied in detail by C. Araujo and the author [Math. Ann. 360, No. 3–4, 769–798 (2014; Zbl 1396.14035); Adv. Math. 238, 70–118 (2013; Zbl 1282.14085)]. In this paper he considers the more general situation where \(-K_{\mathcal F}\) is nef. Suppose morever that the foliation \(\mathcal F\) is regular or has at least one compact leaf. The first result of this paper says that the divisor \(-K_{\mathcal F}\) is not nef and big, thereby generalising a well-known theorem of Y. Miyaoka on the relative canonical bundle of a fibration over a curve [Comment. Math. Univ. St. Pauli 42, No. 1, 1–7 (1993; Zbl 0813.14001)]. For a codimension one foliation this immediately implies that the Kodaira dimension of \(-K_{\mathcal F}\) is at most equal to its rank. For foliations of arbitrary codimension the same property is shown under the stronger assumption that the Kodaira dimension of \(-K_{\mathcal F}\) is equal to its numerical dimension. Moreover one has \(\kappa(-K_{\mathcal F})=\text{rk}(\mathcal F)\) if and only if \(\mathcal F\) is algebraically integrable. The proof is based on the construction of an almost proper map \(\varphi : X \dashrightarrow Y\) such that \(\mathcal F = \varphi^{-1} \mathcal G\) for some foliation \(\mathcal G \subset T_Y\) that is purely transcendental.

MSC:
14E30 Minimal model program (Mori theory, extremal rays)
37F75 Dynamical aspects of holomorphic foliations and vector fields
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Araujo, Carolina; Druel, St\'ephane, On Fano foliations, Adv. Math., 238, 70-118, (2013) · Zbl 1282.14085
[2] Araujo, Carolina; Druel, St\'ephane, On codimension 1 del Pezzo foliations on varieties with mild singularities, Math. Ann., 360, 3-4, 769-798, (2014) · Zbl 1396.14035
[3] [AD16]fano_fols_2 Carolina Araujo and St\'ephane Druel, \emph On Fano foliations 2, Foliation theory in algebraic geometry, Proceedings of the conference, New York, NY, September 3–7, 2013, Cham: Springer, 2016, pp. 1–20.
[4] Abramovich, D.; Karu, K., Weak semistable reduction in characteristic 0, Invent. Math., 139, 2, 241-273, (2000) · Zbl 0958.14006
[5] Ambro, Florin, The moduli \(b\)-divisor of an lc-trivial fibration, Compos. Math., 141, 2, 385-403, (2005) · Zbl 1094.14025
[6] Bosch, Siegfried; L\"utkebohmert, Werner; Raynaud, Michel, Formal and rigid geometry. IV. The reduced fibre theorem, Invent. Math., 119, 2, 361-398, (1995) · Zbl 0839.14014
[7] [BM16]bogomolov_mcquillan01 Fedor Bogomolov and Michael McQuillan, \emph Rational curves on foliated varieties, Foliation theory in algebraic geometry, Proceedings of the conference, New York, NY, September 3–7, 2013, Cham: Springer, 2016, pp. 21–51.
[8] Bost, Jean-Beno\^\i t, Algebraic leaves of algebraic foliations over number fields, Publ. Math. Inst. Hautes \'Etudes Sci., 93, 161-221, (2001) · Zbl 1034.14010
[9] Campana, Fr\'ed\'eric, Orbifolds, special varieties and classification theory, Ann. Inst. Fourier (Grenoble), 54, 3, 499-630, (2004) · Zbl 1062.14014
[10] Campana, Fr\'ed\'eric; Peternell, Thomas, Geometric stability of the cotangent bundle and the universal cover of a projective manifold, Bull. Soc. Math. France, 139, 1, 41-74, (2011) · Zbl 1218.14030
[11] [CP13]campana_paun Fr\'ed\'eric Campana and Mihai P\u aun, \emph Orbifold generic semi-positivity: an application to families of canonically polarized manifolds, Preprint \tt arXiv:1303.3169, 2013.
[12] Debarre, Olivier, Higher-dimensional algebraic geometry, Universitext, xiv+233 pp., (2001), Springer-Verlag, New York · Zbl 0978.14001
[13] Druel, St\'ephane; Paris, Matthieu, Characterizations of projective spaces and hyperquadrics, Asian J. Math., 17, 4, 583-595, (2013) · Zbl 1296.14038
[14] Druel, St\'ephane, Caract\'erisation de l’espace projectif, Manuscripta Math., 115, 1, 19-30, (2004) · Zbl 1070.14012
[15] Flenner, Hubert, Restrictions of semistable bundles on projective varieties, Comment. Math. Helv., 59, 4, 635-650, (1984) · Zbl 0599.14015
[16] Fujino, Osamu, On Kawamata’s theorem. Classification of algebraic varieties, EMS Ser. Congr. Rep., 305-315, (2011), Eur. Math. Soc., Z\"urich · Zbl 1213.14015
[17] Greb, Daniel; Kebekus, Stefan; Peternell, Thomas, Movable curves and semistable sheaves, Int. Math. Res. Not. IMRN, 2, 536-570, (2016) · Zbl 1342.14022
[18] \bibHuyLehnbook label=HL97, author=Huybrechts, Daniel, author=Lehn, Manfred, title=The geometry of moduli spaces of sheaves, series=Aspects of Mathematics, E31, pages=xiv+269, publisher=Friedr. Vieweg & Sohn, Braunschweig, date=1997, doi=10.1007/978-3-663-11624-0, isbn=3-528-06907-4, review=\MR 1450870,
[19] H\"oring, Andreas, On a conjecture of Beltrametti and Sommese, J. Algebraic Geom., 21, 4, 721-751, (2012) · Zbl 1253.14007
[20] Kawamata, Y., Pluricanonical systems on minimal algebraic varieties, Invent. Math., 79, 3, 567-588, (1985) · Zbl 0593.14010
[21] Kawakita, Masayuki, Inversion of adjunction on log canonicity, Invent. Math., 167, 1, 129-133, (2007) · Zbl 1114.14009
[22] [KL09]kollar_larsen J\'anos Koll\'ar and Michael Larsen, \emph Quotients of Calabi-Yau varieties, Algebra, arithmetic, and geometry: in honor of Yu. I. Manin. Vol. II, Progr. Math., vol. 270, Birkh\"auser Boston, Inc., Boston, MA, 2009, pp. 179–211.
[23] Koll\'ar, J\'anos; Mori, Shigefumi, Birational geometry of algebraic varieties, Cambridge Tracts in Mathematics 134, viii+254 pp., (1998), Cambridge University Press, Cambridge · Zbl 0926.14003
[24] Koll\'ar, J\'anos, Singularities of pairs. Algebraic geometry—Santa Cruz 1995, Proc. Sympos. Pure Math. 62, 221-287, (1997), Amer. Math. Soc., Providence, RI · Zbl 0905.14002
[25] Kebekus, Stefan; Sol\'a Conde, Luis; Toma, Matei, Rationally connected foliations after Bogomolov and McQuillan, J. Algebraic Geom., 16, 1, 65-81, (2007) · Zbl 1120.14011
[26] [LPT11]loray_pereira_touzet Frank Loray, Jorge Vit\'orio Pereira, and Fr\'ed\'eric Touzet, \emph Singular foliations with trivial canonical class, Preprint \tt arXiv:1107.1538v1, 2011.
[27] McQuillan, Michael, Canonical models of foliations, Pure Appl. Math. Q., 4, 3, 877-1012, (2008) · Zbl 1166.14010
[28] Miyaoka, Yoichi, Relative deformations of morphisms and applications to fibre spaces, Comment. Math. Univ. St. Paul., 42, 1, 1-7, (1993) · Zbl 0813.14001
[29] Okonek, Christian; Schneider, Michael; Spindler, Heinz, Vector bundles on complex projective spaces, Progress in Mathematics 3, vii+389 pp., (1980), Birkh\"auser, Boston, Mass. · Zbl 0438.32016
[30] Popa, Mihnea; Schnell, Christian, Kodaira dimension and zeros of holomorphic one-forms, Ann. of Math. (2), 179, 3, 1109-1120, (2014) · Zbl 1297.14011
[31] Pereira, Jorge Vit\'orio; Touzet, Fr\'ed\'eric, Foliations with vanishing Chern classes, Bull. Braz. Math. Soc. (N.S.), 44, 4, 731-754, (2013) · Zbl 1302.32033
[32] Touzet, Fr\'ed\'eric, Feuilletages holomorphes de codimension un dont la classe canonique est triviale, Ann. Sci. \'Ec. Norm. Sup\'er. (4), 41, 4, 655-668, (2008) · Zbl 1166.32014
[33] Viehweg, Eckart, Quasi-projective moduli for polarized manifolds, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)] 30, viii+320 pp., (1995), Springer-Verlag, Berlin · Zbl 0844.14004
[34] Wi\'sniewski, Jaros\l aw A., On contractions of extremal rays of Fano manifolds, J. Reine Angew. Math., 417, 141-157, (1991) · Zbl 0721.14023
[35] Zhang, Qi, On projective manifolds with nef anticanonical bundles, J. Reine Angew. Math., 478, 57-60, (1996) · Zbl 0855.14007
[36] Zhang, Qi, Rational connectedness of log \(\textbf{Q}\)-Fano varieties, J. Reine Angew. Math., 590, 131-142, (2006) · Zbl 1093.14059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.